Texas, 2012Flash Flooding and Flood in Texas, July 11, 2012
July 11, 2012 · NWS CRP · 3 events in 1 county or zone
A slow moving upper level disturbance interacted with deep tropical moisture to produce numerous showers and thunderstorms over the Victoria Crossroads and Mid-Coast regions during the day. The showers and thunderstorms began in the early morning hours and persisted through the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $100,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving upper level disturbance interacted with deep tropical moisture to produce numerous showers and thunderstorms over the Victoria Crossroads and Mid-Coast regions during the day. The showers and thunderstorms began in the early morning hours and persisted through the afternoon. Rainfall amounts of 3 to 4 inches occurred over the Victoria Crossroads and Mid-Coast regions with higher amounts between 6 to 8 inches over Calhoun County. This heavy rain caused flooding of roadways across Calhoun County from the late morning through the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 11, 9:12 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 11, 9:12 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 AM CDT WED JUL 11 2012
.DISCUSSION...WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE
VICTORIA CROSSROADS REGION. ABUNDANT MOISTURE WITH PRECIPITABLE
WATER VALUES AROUND 2.3 INCHES...THE WEAK MID LEVEL SHEAR AXIS
ALONG WITH THE WEAK SURFACE BOUNDARY OVER THE COASTAL PLAINS WILL
MAINTAIN FOCUS FOR ADDITIONAL DEVELOPMENT THROUGH THE AFTERNOON.
THIS AREA RECEIVED 3 TO 6 INCHES OF RAIN SINCE YESTERDAY WITH
CORRESPONDING FLASH FLOOD GUIDANCE FALLING DUE TO SATURATED
CONDITIONS. EXPECT ACTIVITY WILL SLOWLY SHIFT TO THE SOUTHWEST
INTO THE BRUSH COUNTRY THIS AFTERNOON INTO THIS EVENING. THE LATEST
MODELS INDICATE THE LOW LEVEL CONVERGENCE MAXIMUM MOVING BACK INTO
THIS REGION. KEPT THE MENTION OF LOCALLY HEAVY RAIN FOR ALL AREAS
TODAY. RAISED POPS SLIGHTLY AND LOWERED THE MAX TEMPS OVER THE
NORTHEAST AREAS ESPECIALLY.
&&
.PREV DISCUSSION... /ISSUED 642 AM CDT WED JUL 11 2012/
DISCUSSION...UPDATED FOR 12Z AVIATION SECTION BELOW.
AVIATION...CONVECTION ONGOING ACROSS THE EAST THIS MORNING AND
ALONG THE IMMEDIATE COASTLINE. DO EXPECT AN INCREASE IN CONVECTION
AREA WIDE AFTER 18Z...LASTING THROUGH THE EVENING. IN THE MEAN
TIME...A MID/HIGH CLOUD DECK ABOVE 10KFT WILL PERSIST ACROSS THE
REGION. THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING AND
WINDS GUSTS UP TO 30KTS AT TIMES...ALONG WITH BRIEF LOWERING OF
CIGS/VSBYS. A LULL IN ACTIVITY IS EXPECTED TONIGHT...THEN
ADDITIONAL CONVECTION EXPECTED AFTER 06Z THURSDAY...YET CONFIDENCE
REMAINS LOW. OVERALL...DESPITE THE CONVECTION...VFR CONDITIONS
WILL PERSIST.
PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 11 2012/
SHORT TERM (TODAY THROUGH THURSDAY)...WILL CONTINUE DECENT
CHANCES FOR PRECIPITATION ACROSS THE REGION TODAY AS WEAK TROUGH
AXIS REMAINS ACROSS THE REGION. THIS FEATURE WILL CONTINUE TO TAP
INTO DEEP MOISTURE WITH PWAT VALUES BETWEEN 2.0-2.3 INCHES ACROSS
MUCH OF SOUTH TEXAS. CONVECTION ALREADY EVIDENT ON RADAR THIS
MORNING...AND WITH A BIT OF HEATING EXPECTED THIS AFTERNOON ALONG
WITH A WEAK FRONTAL BOUNDARY STALLED TO THE NORTH ADDITIONAL
CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON/EVENING. GIVEN
THE MOISTURE PROFILE...CANNOT RULE OUT LOCALLY HEAVY RAINFALL
TODAY. TAPPER OFF PRECIPITATION CHANCES TONIGHT WITH THE LOSS OF
HEATING...HOWEVER AFTER MIDNIGHT ANOTHER ROUND OF CONVECTION MAY
DEVELOP ACROSS NORTHERN AREAS. FOR THURSDAY...A BIT LESS LIFT IS
FORECAST WITH LESS OMEGA OVER THE REGION. HOWEVER...THE VERY DEEP
MOISTURE WILL REMAIN IN PLACE. WILL CONTINUE WITH CHANCE POPS FOR
MUCH OF THURSDAY GIVEN A FEW MORE BREAKS IN THE CLOUDS AND A BIT
MORE HEATING. WITH RESPECT TO TEMPERATURES...WELL THEY ARE JUST AS
TRICKY AS THE PRECIPITATION FORECAST. WILL KEEP CONDITIONS WARMEST
OUT WEST WITH A MORE BREAKS IN THE MID/HIGH LEVEL CLOUDS AND
COOLEST ACROSS THE NORTHEAST WHERE CLOUD COVER AND BETTER RAIN
CHANCES SHOULD HOLD TEMPERATURES DOWN THE MOST. SIMILAR CONDITIONS
FOR THURSDAY...YET LESS RAINFALL EXPECTED SO HAVE TEMPERATURES
SLIGHTLY WARMER.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...KEEPING A MENTION OF
RAIN THROUGH THE FORECAST PERIOD ALTHOUGH THERE COULD BE A BRIEF
LULL IN RAINFALL MAINLY OVER THE WESTERN AREAS ON FRIDAY AND INTO
SATURDAY AS SOME DRIER AIR DOES TRY TO COME IN FROM THE NORTHWEST.
HOWEVER...BY THE WEEKEND...BETTER MOISTURE STARTS TO COME BACK AS
ANOTHER UPPER LOW MOVES INTO THE AREA AND BRINGS BETTER MOISTURE
BACK TO SOUTH TEXAS (ECMWF SHOWING THIS THE BEST ESPECIALLY THE
MOISTURE). AS A RESULT...WILL INCREASE POPS SLIGHTLY MAINLY OVER THE
EASTERN AREAS FOR THE WEEKEND AND KEEP MORE OF A DIURNAL TREND WITH
THE CONVECTION THROUGH THE FIRST PART OF THE WEEK. MODELS BEGIN TO
PUSH UPPER LOW FARTHER WEST ON TUESDAY SO IMPACTS MAY BE A BIT LESS.
NEVERTHELESS...GIVEN THE MOISTURE FIELDS WILL KEEP CHANCE POPS GOING
OVER THE NORTHEAST FOR TUESDAY FOR MORE SEA-BREEZE ACTIVITY...WITH
LOWER CHANCES A BIT FARTHER WEST (MAY NEED TO INCREASE POPS FARTHER
WEST ON TUESDAY BUT FOR NOW WILL HOLD OFF). WITH CLOUDS CONTINUING
AROUND THE AREA AM EXPECTING TEMPERATURES TO BE NEAR TO SLIGHTLY
BELOW NORMAL...ALTHOUGH IT COULD BE TRICKY AS ENOUGH SUN FOR A
COUPLE HOURS COULD RAISE TEMPERATURES PRETTY FAST. FOR HIGHS...
GENERALLY WENT WITH A BLEND OF MODEL AND BIAS-CORRECTED
NUMBERS...GENERALLY STAYING NEAR OR ON THE COOLER SIDE OF MOS. LOWS
SHOULD BE RELATIVELY NEAR TO SLIGHTLY ABOVE NORMAL GIVEN THE
MOISTURE PROFILES BUT GENERALLY LIGHT WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 77 91 75 90 / 70 30 50 20 30
VICTORIA 82 74 88 74 89 / 90 50 50 20 40
LAREDO 94 79 96 77 95 / 60 50 30 20 20
ALICE 90 76 93 74 91 / 80 40 40 20 30
ROCKPORT 86 80 88 78 89 / 80 40 50 30 30
COTULLA 91 77 94 74 95 / 80 50 30 20 10
KINGSVILLE 91 76 94 75 92 / 70 40 40 20 30
NAVY CORPUS 86 79 89 79 89 / 70 30 40 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.
GM...NONE.
&&
TMT/89...SHORT TERM/UPDATEHazardous weather outlook, Jul 11, 9:29 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1029 AM CDT WED JUL 11 2012
GMZ230-235-250-255-270-275-TXZ229>234-239>247-120015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1029 AM CDT WED JUL 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE VICTORIA CROSSROADS
AREA. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL
CONTINUE OVER THIS AREA TODAY. THIS COULD LEAD TO FLASH FLOODING
NORTHEAST OF A LINE FROM ROCKPORT TO CHARCO WHERE THE GROUND IS
ALREADY SATURATED. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
THROUGH TONIGHT FOR THE REST OF SOUTH TEXAS ALSO...WITH FLOODING
OF URBAN AREAS AND SMALL STREAMS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
SOUTH TEXAS THROUGH TUESDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS
THROUGH EARLY NEXT WEEK WILL BE ISOLATED LOCALLY HEAVY RAINFALL. A
FEW STORMS COULD ALSO PRODUCE WINDS OF 40 TO 50 MPH ALONG WITH
FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TMT/RG/GW
Flash Flood, Calhoun
- When
- July 11, 10:25 AM CST to 11:25 AM CST
- Where
- Calhoun County, 2.75 mi SSW of Clarks to 1.55 mi W of Port Lavaca Tannr Ar
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.581, -96.712
Heavy rains produced flooding near Chocolate Bayou with water over the roadway on Highway 35 between Farm to Market Roads 2433 and 2541 southwest of Port Lavaca.
Flash Flood, Calhoun
- When
- July 11, 11:25 AM CST to 12:25 PM CST
- Where
- Calhoun County, 3.63 mi SW of Clarks to 4.16 mi SE of Clarks
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.579, -96.737
Flooding occurred over a wooden bridge over the Chocolate Bayou near the Matson addition, southwest of Port Lavaca.
Flood, Calhoun
- When
- July 11, 2:30 PM CST to 3:15 PM CST
- Where
- Calhoun County, 1.89 mi NNE of Long Mott to 0.98 mi ENE of Heyser
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 28.495, -96.738
Roadways were closed due to flooding along Farm to Market Road 1090 northwest of Port Lavaca between Maxwell Ditch Road and Royal Road, and the bridges intersecting Oakglen Drive and Sweetwater Road near the Chocolate Bayou southwest of Port Lavaca.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 11, 20121 death · 1 event
- Hail and Damaging Winds in North Dakota, July 11 to 12, 2012$125,000 · 2.5 in hail · 25 events
- Lightning Strikes in North Carolina, July 11 to 13, 2012$110,000 · 2 events
- Damaging Wind in Missouri, July 11, 2012$100,000 · 56 kt wind · 1 event
- Flash Flooding in Georgia, July 11 to 12, 2012$75,000 · 2 events
- Lightning Strike in Texas, July 11, 2012$60,000 · 1 event
- Flash Flooding in New Mexico, July 11, 2012$50,000 · 3 events
- Flash Flooding in North Carolina, July 11, 2012$50,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 11 to 15, 2012$22,000 · 50 kt wind · 8 events
- Wildfire in Arizona, July 11 to 23, 2012$25,000 · 1 event
- Flash Flood and Hail in South Carolina, July 11, 2012$14,000 · 1.25 in hail · 7 events
- Damaging Winds in Wyoming, July 11, 2012$4,000 · 73 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400204, 400216, 400227.